MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI MATRIXMANDIBLE DOUBLE ANGLE RECON PL SMALL 2.5MM THICK; BONE PLATE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI MATRIXMANDIBLE DOUBLE ANGLE RECON PL SMALL 2.5MM THICK; BONE PLATE
Model Number 04.503.741
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.A review of the device history records has been requested.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.
 
Event or Problem Description
It was reported that on (b)(6) 2018, during a fibula free flap for mandible reconstruction, a matrixmandible double angle plate broke while bending.The surgeon used a new plate and re-bent the plate to complete the surgery.It was unknown if there was surgical delay.Procedure and patient outcome were unknown.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part 04.503.741, lot h097699: manufacturing location: depuy synthes ¿ elmira.Manufacture date: may 06, 2016.A review of the device history record (dhr) revealed no non-conformances.The dhr shows this lot was processed through the normal manufacturing and inspection operations with no non-conformances or rework noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material dhr revealed this lot met all specifications with no non-conformances or rework noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during manufacture that would contribute to this complaint condition.A product investigation was completed: the returned plate was found to be broken between two of the holes.There are significant gouges across the plate particularly on the holes on either side of the break.In addition, two holes on the end of the plate are missing, it is unknown if they broke off or were cut.The received condition agrees with the reported condition therefore the complaint is confirmed.The relevant drawings were reviewed during investigation.Dimensional inspection of the relevant device features was within the specifications.A review of the raw material dhr revealed this lot met all specifications with no non-conformances or rework noted.No definitive root cause was able to be determined.The matrixmandible system provides multiple options for plate bending.Based on the location and severity of the gouges it is possible that the plate was bent using instruments other than the bending instruments intended for this system.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI MATRIXMANDIBLE DOUBLE ANGLE RECON PL SMALL 2.5MM THICK
Common Device Name
BONE PLATE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8071655
Report Number2939274-2018-54986
Device Sequence Number2153833
Product Code JEY
UDI-Device Identifier10887587022895
UDI-Public(01)10887587022895(
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K063790
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.503.741
Device Catalogue Number04.503.741
Device Lot NumberH097699
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2018
Initial Date Received by Manufacturer 10/30/2018
Supplement Date Received by Manufacturer12/20/2018
Initial Report FDA Received Date11/14/2018
Supplement Report FDA Received Date12/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR